Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: My pdoc suggests abilify, I am so confused nmk

Posted by Ritch on July 2, 2003, at 13:27:16

In reply to My pdoc suggests abilify, I am so confused, posted by nmk on July 2, 2003, at 12:40:49

> After a pretty successful few months on 1200 Trileptal, it started to poop-out and the depression/anxiety/agitation have returned. I tried titrating up to 1500mg of the trileptal but I was extremely nauseous. My doctor suggested throwing 15 mg of abilify in the mix for the anxiety so I filled the prescription, hopped on the web, and what I read scared me out of my mind. It is known to cause increased anxiety, hand tremors, and severe insomnia in some and I decided not to take it. I am taking 25 mg of seroquel at night and feel that I am adding too many atypical's to the mix.
>
> The only med that is getting me through each day is 1 mg of ativan. It helps with the anxiety and depression more than any other med. My pdoc suggested i switch to the new xanax xr but it did not provide near the AD qualities as the ativan.
>
> Also, I went to see an MD yesterday who specializes in holistic meds and natural hormone therapy. Since my moods correspond with my monthly cycle, I thought I would give this a shot. He took a ton of blood and now I need to wait three weeks for the results. He "promised" I would feel better on a natural regimine of progesterone, estrogen, and thyroid hormones.
>
> Sorry to go on about all of this but I don't know what to think at this point. Do I try another AED? Do I try another AD? Do I scrap it all and stick with the ativan? Do I trust this new doc who claims that I will feel better?
>
> I am so desperate that I have left two messages with a pdoc in MA requesting a consult (I live in MI). She is an expert in the area of reproductive hormones and the effects on mood. I will fly across the world if I have to.
>
> Thanks for listening:)
> Nicole

Just an opinion here, but... If you are scared to take the Abilify-don't. Even if it doesn't cause much trouble you will be vigilant about the side effects and that's a hassle in itself. You mentioned Ativan helping more than anything else. Maybe you just need to take Ativan twice-thrice daily (keep your money from the Xanax XR people)-lorazepam is pretty damn cheap. I'd go with the pdoc that is a specialist in hormones before I would mess with the holistic stuff-esp. if you are bipolar. If you go that route-you will be in conflict with your current pdoc-have to hide stuff-thyroid hormones-what a mess-just an opinion.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:238742
URL: http://www.dr-bob.org/babble/20030701/msgs/238759.html